Alert archive / Puerto Rico / Flash Flood Warnings in 2025

Flash Flood Warning 92, NWS JSJ

October 24, 2025

NWS JSJ issued this flash flood warning at Oct 24, 2025, 7:56 PM CDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 24, 2025, 7:56 PM CDT (00:56 UTC)
Expired
Oct 24, 2025, 10:00 PM CDT
In force
2 hr
Issued by
NWS JSJ
Area
Storm-based polygon
Flood severity
None

The radar

The San Juan radar (TJUA), 91 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted.

847 
WGCA52 TJSJ 250056
FFWSJU
PRC055-250300-
/O.NEW.TJSJ.FF.W.0092.251025T0056Z-251025T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
856 PM AST Fri Oct 24 2025

The National Weather Service in San Juan has issued a

* Flash Flood Warning for...
  Guanica in Puerto Rico...

* Until 1100 PM AST.

* At 856 PM AST, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 4 inches of rain 
  have fallen in the past 12 hours. Additional rainfall amounts of 1 
  to 3 inches are possible in the warned area. Flooding is already 
  occurring.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 1803 6696 1802 6688 1800 6686 1795 6686
      1795 6687 1795 6690 1797 6691 1797 6693
      1796 6693 1795 6691 1794 6693 1793 6692
      1793 6696 1794 6696 1795 6698 1799 6696

FLASH FLOOD...RADAR INDICATED

$$

CVB
1 follow-up statement
521 
WGCA72 TJSJ 250253
FFSSJU

Flash Flood Statement
National Weather Service San Juan PR
1053 PM AST Fri Oct 24 2025

PRC055-250303-
/O.EXP.TJSJ.FF.W.0092.000000T0000Z-251025T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Guanica PR-
1053 PM AST Fri Oct 24 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 11 PM AST THIS EVENING FOR 
GUANICA COUNTY...

The heavy rain has ended. However, additional showers could develop 
in the next few hours over southwestern PR, and another Flash Flood 
Warning or Flood Advisory could be issued. Please continue to heed 
remaining road closures.

&&

LAT...LON 1803 6696 1802 6688 1800 6686 1795 6686
      1795 6687 1795 6690 1797 6691 1797 6693
      1796 6693 1795 6691 1794 6693 1793 6692
      1793 6696 1794 6696 1795 6698 1799 6696

$$

DSR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Oct 24, 1:52 PM CDT, 6 hours 4 minutes earlier. Its key messages:

  • * Additional showers and isolated thunderstorms are possible tonight, mainly over portions of southern and western Puerto Rico. * Variable weather conditions will prevail this weekend across the islands. Thunderstorms development is expected each day across the local waters of the islands, which may reach the USVI at times. * A moderate risk of rip currents will prevail for most beaches of Puerto Rico and the U.S. Virgin Islands through the weekend, increasing to high risk across western and northern Puerto Rico early next week.
Area forecast discussion, Oct 24, 1:52 PM CDT, 6 hours 4 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
252 PM AST Fri Oct 24 2025

...New SHORT TERM, AVIATION, MARINE, BEACH FORECAST...

.KEY MESSAGES...

* Additional showers and isolated thunderstorms are possible
  tonight, mainly over portions of southern and western Puerto
  Rico.

* Variable weather conditions will prevail this weekend across the
  islands. Thunderstorms development is expected each day across
  the local waters of the islands, which may reach the USVI at
  times.

* A moderate risk of rip currents will prevail for most beaches of
  Puerto Rico and the U.S. Virgin Islands through the weekend,
  increasing to high risk across western and northern Puerto Rico
  early next week.

&&

.SHORT TERM...
(This evening through Sunday)
Issued at 252 PM AST Fri Oct 24 2025

Cloudy skies and showery weather persisted through the morning
hours across the Caribbean waters, moving northwestward and
reaching the southern and eastern coastal areas of Puerto Rico,
briefly affecting the U.S. Virgin Islands. After 1 PM, a line of
strong thunderstorms reached the south-central municipalities,
prompting a Special Weather Statement for wind gusts of up to 40 mph.
Based on Doppler radar estimates, southern and eastern municipalities
have received around 1 to 2 inches of rain so far today, with
maximum amounts between Guanica and Yauco reaching up to 4 inches.
As a result, several Flood Advisories were issued. Daytime maximum
temperatures have remained in the low 80s across most coastal and
urban areas of Puerto Rico, except along the northeast coast of
Puerto Rico and the U.S. Virgin Islands, where temperatures warmed
into the mid-80s to near 90 degrees F. Winds have been mainly
from the southeast, with most surface weather stations reporting
speeds between 20 and 25 mph and gusts reaching 30 to 35 mph
across central Puerto Rico.

High-resolution model guidance indicates additional rounds of showers
tonight, particularly across the Caribbean waters and moving into
south-central, southwestern, and western Puerto Rico. Thunderstorms
and brief periods of gusty winds cannot be ruled out. The U.S. Virgin
Islands may also experience isolated passing showers at times.
Overall, precipitable water content is expected to remain at or
above 2.00 inches for the rest of the period, which is considered
high-end average to slightly above normal based on climatological
records.

By Saturday and Sunday, the showery pattern is expected to continue
as tropical moisture continues to advect into the area with the
southeasterly flow across the Caribbean, influenced by distant
Tropical Storm Melissa, located about 230 miles southeast of
Kingston, Jamaica. The flood risk will remain between limited and
elevated, as recent rains have left soils saturated in some areas.
Any brief period of heavy rainfall could trigger localized
flooding, rapid river rises, and minor landslides in areas of
steep terrain.

In general, the highest flood risk will be across the southern and
eastern areas of Puerto Rico. On Sunday, if cloud cover diminishes
slightly, afternoon convection could develop across western sectors,
resulting in an elevated flood risk. Across the U.S. Virgin Islands,
passing showers may occur at times each day; however, significant
impacts are not anticipated. Conditions will continue to be monitored
for any necessary forecast updates.

&&

.LONG TERM...
(Monday through Friday)
Issued at 252 PM AST Fri Oct 24 2025

No major changes were introduced to the long-term forecast, as
uncertainty remains high for the next workweek due to Tropical Storm
Melissa. From the latest National Hurricane Center bulletin, Melissa
continues as a tropical storm and is expected to become a major
hurricane by early next week. Most global solutions keep suggesting
that Melissa should approach Jamaica in the next few days, then
turning northward, crossing Cuba into the Atlantic waters. Compared
to the latest solutions, GFS is slightly tending to a westerly
track, as the latest run suggests Melissa moving across Haiti
instead of the Dominican Republic. Although there’s still
uncertainty in Melissa’s trajectory, as mentioned in the previous
discussion, high moisture content associated with the system is
still expected across the CWA for at least the first part of the
workweek. The latest guidance continues to suggest a medium chance
(40 - 60%) of PWAT values between 2.0 - 2.2 inches, with a lower
chance of reaching 2.4 inches. However, variability spreads from
seasonal to above-climatological values from Tuesday onwards. Hence,
the most likely scenario remains as winds from the SE-S will bring
showers and isolated thunderstorms over windward sections of the
local islands early in the morning, while afternoon convection can
be expected across the mountain ranges of Puerto Rico if cloud
coverage does not persist each day. Rainfall accumulations could
lead to ponding of water over roadways, urban, and poorly drained
areas, leading to urban and small stream flooding over the
aforementioned areas. Additionally, gusty winds and frequent
lightning may persist as well. Weather conditions may improve by
the end of the period as a surface high pressure may approach the
CWA but once again this will depend on Melissa’s trajectory in the
long term forecast.

&&

.AVIATION...
(18Z TAFS)
Issued at 252 PM AST Fri Oct 24 2025

Outer rainbands from far SE TS Melissa will continue to promote
SHRA/TSRA across the Caribbean waters and the Mona Passage during
the period. Tempo MVFR to brief IFR conditions continue to be
possible for TJPS as these SHRA/TSRA move in from the waters.
SHRA/TSRA can also reach TJSJ and -SHRA can approach mainly the
VCTY of TISX/TIST with less frequency. BKN/OVC between FL030-FL150
expected mainly for western sites. SSE winds generally at 10 to
15 kts, with higher gusts, will continue and eventually gradually
decrease after 24/23Z before picking up again after 25/13Z.

&&

.MARINE...
Issued at 252 PM AST Fri Oct 24 2025

The interaction between Tropical Storm Melissa and a surface high
pressure system over the central Atlantic will promote moderate
easterly winds tonight. Showers and thunderstorms associated with
distant Tropical Storm Melissa will continue to affect the
regional waters and passages, leading to localized hazardous
marine conditions at times. Mariners are urged to exercise caution
and remain alert while navigating these waters.

&&

.BEACH FORECAST...
Issued at 252 PM AST Fri Oct 24 2025

A moderate risk of rip currents will prevail through the weekend
at most beaches in Puerto Rico and the U.S. Virgin Islands.
Beachgoers are urged to remain attentive to beach conditions, as
life-threatening rip currents are possible along the surf zones.
Additional hazards include showers and thunderstorms developing
across coastal areas each afternoon; therefore, beachgoers should
stay alert for any sudden changes in weather conditions. Seek
shelter immediately if you hear thunder. Early next week, the risk
of rip currents is expected to increase along the western and
northern coasts of Puerto Rico, leading to hazardous beach
conditions.

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...None.
VI...None.
AM...None.
&&

SHORT TERM...YZR
LONG TERM...MNG
AVIATION...MRR
Hazardous weather outlook, Oct 24, 3:51 AM CDT, 16 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service San Juan PR
451 AM AST Fri Oct 24 2025

AMZ711>745-PRZ001>013-250900-
San Juan and Vicinity-Northeast-Southeast-Eastern Interior-
North Central-Central Interior-Ponce and Vicinity-Northwest-
Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques-
The nearshore and off shore Atlantic and Caribbean Coastal Waters-
451 AM AST Fri Oct 24 2025

This Hazardous Weather Outlook is for portions of Puerto Rico.

.DAY ONE...Today and Tonight

.Lightning...Isolated to scattered thunderstorms, particularly
across southern PR. Be prepared to stop all outdoor activities
and seek shelter if storms develop.

.Excessive Rainfall...Flooding in urban areas, roads, small
streams, and washes, particularly across eastern and southern PR.
There is a low chance of isolated flash floods. Elsewhere, plan
for water ponding on roads and in poorly drained areas.

.Marine Conditions...Small craft should exercise caution,
particularly across the offshore waters and passages.

.Rip Currents...Life-threatening rip currents are possible in the
surf zone, particularly across most beaches. Isolated stronger
rip currents may occur elsewhere, especially near piers, jetties,
and channels.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Thunderstorm development is expected each day across the islands
and local waters, particularly through the weekend, and along the
eastern and southern half of PR. These thunderstorms can produce
gusty winds and periods of locally heavy rainfall that can lead to
flooding and minor landslides due to saturated soils. A moderate
risk of rip currents will continue through the forecast period.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is encouraged. Please relay any information
about flooding, winds, waves, and rip currents to the National
Weather Service in San Juan.

AMZ716-726-VIZ001-002-250900-
St. Thomas St. John adjacent Islands-St Croix-
Nearshore Atlantic and adjacent Caribbean Coastal Waters-
451 AM AST Fri Oct 24 2025

This Hazardous Weather Outlook is for portions of USVI.

.DAY ONE...Today and Tonight

.Lightning...Isolated thunderstorms possible across the USVI.
Stay alert and be prepared to take shelter if storms develop.

.Marine Conditions...Small craft should exercise caution,
particularly across the offshore waters and passages.

.Rip Currents...Life-threatening rip currents are possible in the
surf zone, particularly across most beaches. Isolated stronger
rip currents may occur elsewhere, especially near piers, jetties,
and channels.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Thunderstorm development is expected through the weekend across
the local waters of the islands, which may move over the USVI at
times. These thunderstorms can produce gusty winds and periods of
locally heavy rainfall that can lead to minor flooding. A
moderate risk of rip currents will continue through the forecast
period.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is encouraged. Please relay any information
about flooding, winds, waves, and rip currents to the National
Weather Service in San Juan.

In the hours before

Local storm report, Oct 24, 3:57 PM CDT, 3 hours 59 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
457 PM AST Fri Oct 24 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0429 PM     Tstm Wnd Dmg     Santo Domingo           18.07N 66.75W
10/24/2025                   Penuelas           PR   911 Call Center

            A tree fell onto a house in Ba Santo
            Domingo, bringing down power lines and
            causing an area-wide outage.

&&

CVB
Local storm report, Oct 24, 3:59 PM CDT, 3 hours 57 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
459 PM AST Fri Oct 24 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     Flood            1 SW Maria Antonia      17.96N 66.91W
10/24/2025                   Guanica            PR   Emergency Mngr

            Heavy rainfall over the area has resulted in
            about 1 to 2 inches of rain so far. Several
            roads, including Calle José Nasario and
            Simón Mejías, are currently impassable due
            to flooding, according to the local
            emergency manager.

&&

MMC
Local storm report, Oct 24, 4:06 PM CDT, 3 hours 50 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
506 PM AST Fri Oct 24 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0401 PM     Tstm Wnd Dmg     1 NE Lluveras           18.05N 66.90W
10/24/2025                   Yauco              PR   911 Call Center

            Electrical lines fell onto the pavement and
            nearby fences in PR 368 km 8.5 Ba. Susua
            Alta, obstructing the road. The cables were
            close to residential structures but no
            injuries, fire, or trapped individuals were
            reported.

&&

CVB
Local storm report, Oct 24, 4:13 PM CDT, 3 hours 43 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
513 PM AST Fri Oct 24 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0443 PM     Tstm Wnd Dmg     2 WSW Cabo Rojo         18.08N 67.18W
10/24/2025                   Cabo Rojo          PR   911 Call Center

            A large tree branch fell onto Road 308 near
            the Playita Ostiones access, blocking the
            roadway. The fallen debris obstructed
            traffic but caused no injuries or electrical
            hazards.

&&

CVB
Local storm report, Oct 24, 4:22 PM CDT, 3 hours 34 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
522 PM AST Fri Oct 24 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0357 PM     Flood            1 WSW Maria Antonia     17.97N 66.91W
10/24/2025                   Guanica            PR   Broadcast Media

            Heavy rain in Guanica caused flooding along
            Calle 13 de Marzo, in front of the Agripina
            Seda/Aurea E. Quiles School. The street
            experienced standing water but remained
            passable to vehicles.

&&

CVB

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 24, 8:59 PM CDTAreal Flood AdvisoryJSJ3 hr
Oct 24, 10:03 PM CDTSpecial Marine WarningJSJ57 min
Oct 24, 10:54 PM CDTSpecial Marine WarningJSJ66 min
Oct 24, 10:58 PM CDTSpecial Marine WarningJSJ62 min
Oct 24, 11:56 PM CDTSpecial Marine WarningJSJ94 min
Oct 25, 1:42 AM CDTSpecial Marine WarningJSJ102 min
Oct 25, 3:10 PM CDTAreal Flood AdvisoryJSJ89 min

Nearby

Flash Flood Warnings in Puerto Rico, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.